Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Asymptotic behavior of vector recurrences with applications


Authors: Alan Feldstein and J. F. Traub
Journal: Math. Comp. 31 (1977), 180-192
MSC: Primary 65Q05
MathSciNet review: 0426464
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The behavior of the vector recurrence $ {{\mathbf{y}}_{n + 1}} = M{{\mathbf{y}}_n} + {{\mathbf{w}}_{n + 1}}$ is studied under very weak assumptions. Let $ \lambda (M)$ denote the spectral radius of M and let $ \lambda (M) \geqslant 1$. Then if the $ {{\mathbf{w}}_n}$ are bounded in norm and a certain subspace hypothesis holds, the root order of the $ {{\mathbf{y}}_n}$ is shown to be $ \lambda (M)$. If one additional hypothesis on the dimension of the principal Jordan blocks of M holds, then the quotient order of the $ {{\mathbf{y}}_n}$ is also $ \lambda (M)$. The behavior of the homogeneous recurrence is studied for all values of $ \lambda (M)$.

These results are applied to the analysis of

(1) Nonlinear iteration with application to iteration with memory and to parallel iteration algorithms.

(2) Order and efficiency of composite iteration.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65Q05

Retrieve articles in all journals with MSC: 65Q05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1977-0426464-0
PII: S 0025-5718(1977)0426464-0
Article copyright: © Copyright 1977 American Mathematical Society